Drug-induced fever can occur by a variety of mechanisms: drugs can affect thermoregulation; and they can act directly as a pyrogenic agent, or indirectly by causing the release of an endogenous pyrogenic agent. Diagnosis can be difficult and the consequences of misdiagnosis can be severe.
aDepartment of Medical and Toxicological Critical Care, Lariboisière Hospital
cRegional Center of Pharmacovigilance, European Georges Pompidou Hospital
dUniversity and INSERM U1144, Paris-Descartes University, Paris, France
Correspondence to Dominique Vodovar, Department of Medical and Toxicological Critical Care, Lariboisière Hospital, Paris, France. Tel: +33 1 49 95 84 42; e-mail: firstname.lastname@example.org
Editor: R E Ferner, MSc, MD, FRCP, Director of the West Midlands Centre for Adverse Drug Reaction Reporting and Consultant Physician at City Hospital, Birmingham, UK. Assistant Editor: Mr C Anton, MA, MEng. Editorial Board: Australia: Dr M Kennedy, Professor G M Shenfield, Denmark: Professor J S Schou; England: Dr J K Aronson; Ireland: Professor J Feely; Netherlands: Professor C J van Boxtel, Dr B H Ch Stricker; New Zealand: Dr T Maling; Scotland: Dr D N Bateman; Wales: Professor P A Routledge.